Alert archive / Montana / Special Weather Statements in 2011

Special Weather Statement, NWS Glasgow, MT

June 20, 2011Roosevelt County, Montana

NWS Glasgow, MT issued this special weather statement at Jun 20, 2011, 10:21 PM MDT for Roosevelt County, Montana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2011, 10:21 PM MDT (04:21 UTC)
Expired
Jun 20, 2011, 10:45 PM MDT
In force
24 min
Issued by
NWS Glasgow, MT

County Roosevelt County, MT

The radar

The Glasgow radar (KGGW), 124 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 4.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2389 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

279 
WWUS85 KGGW 210421
SPSGGW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1021 PM MDT MON JUN 20 2011

MTZ018-020-062-210445-
DANIELS-ROOSEVELT-
1021 PM MDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN ROOSEVELT COUNTY IN NORTHEAST MONTANA...
  SOUTHEASTERN DANIELS COUNTY IN NORTHEAST MONTANA...

UNTIL 1045 PM MDT.

AT 1018 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF BREDETTE...MOVING SOUTHEAST
AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RURAL AREAS
OFNORTHERN ROOSEVELT AND SOUTHEASTERN DANIELS COUNTIES.

LAT...LON 4858 10497 4856 10497 4856 10493 4851 10480
      4834 10517 4857 10530 4866 10513
TIME...MOT...LOC 0421Z 313DEG 7KT 4856 10518

$$

RSMITH
WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this special weather statement went out at Jun 20, 8:58 PM MDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 20, 8:58 PM MDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
858 PM MDT MON JUN 20 2011

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY...

...UPDATE...
TROUGH OF LOW PRESSURE OVER NORTHEAST MONTANA...RELATIVELY HIGH
DEWPOINTS...WEAK SURFACE TROUGH AND MANY OUTFLOW BOUNDARIES
INDUCING CONVERGENCE WILL CONTINUE TO SUPPORT ISOLATED TO
SCATTERED CONVECTION THROUGH MIDNIGHT. CONVECTION MAY STILL
PERCOLATE OVER THE EASTERN ZONES FOR MUCH OF THE NIGHT. SLOW
MOVING STORMS HAVE THE CAPABILITY TO DROP IN EXCESS OF ONE INCH OF
RAIN IN SMALL AREAS...BUT THE HEAVY RAIN THREAT SHOULD END WITH
INCREASING STABILITY. MADE MINOR TWEAKS TO POPS...SKY AND TEMPS
FOR THE REMAINDER OF THE NIGHT. MOYER

...PREVIOUS DISCUSSION...
MUCH QUIETER AND DRIER WEATHER EXPECTED OVER THE NEXT FEW DAYS AS
AN UPPER RIDGE BUILDS INTO THE REGION. WILL STILL HAVE SOME
POTENTIAL FOR AFTERNOON TO EVENING SHOWERS OR THUNDERSTORMS WITH
GOOD MOISTURE IN THE LOW LEVELS AND WEAK INSTABILITY. THIS
POTENTIAL WILL DIMINISH THROUGH THE FORECAST PERIOD AS THE RIDGE
BUILDS INTO THE NORTHERN ROCKIES.

WEAKENING UPPER LOW OVER ALBERTA SENDING WEAK SHORTWAVE ENERGY
ACROSS NORTHERN MONTANA THIS AFTERNOON...TRIGGERING SOME SHOWERS
AND THUNDERSTORMS MAINLY OVER NORTH CENTRAL MONTANA THIS
AFTERNOON. EXPECT MOST OF THIS ACTIVITY TO DIMINISH WITH SUNSET
BUT COULD SEE SOME CONTINUATION OVER THE FAR NORTHEAST INTO TONIGHT.

ANOTHER EVEN WEAKER WAVE MOVES ALONG THE CANADIAN BORDER TUESDAY
AFTERNOON AND MAY TRIGGER ADDITIONAL STORMS. HOWEVER WIDESPREAD
HEAVY RAIN IS NOT EXPECTED THROUGH THE PERIOD WHICH WILL ALLOW THE
WATER LEVELS ON AREA STREAMS AND RIVERS TO RECEDE. EBERT

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...
THE EXTENDED FORECAST BEGINS WITH THE MODELS IN FAIR AGREEMENT
WITH A RIDGE IN PLACE OVERHEAD WEDNESDAY NIGHT THROUGH THURSDAY.
THIS WILL LEAD TO PARTLY CLOUDY SKIES AND MOSTLY DRY CONDITIONS.
MEANWHILE A LARGE SCALE TROUGH WILL BE SITUATED OVER THE PACIFIC
NORTHWEST AND BRITISH COLUMBIA.

THURSDAY NIGHT THROUGH SUNDAY... THE RIDGE BEGINS TO BREAK DOWN AND
BEGINS TO START SENDING SHORTWAVES OUT ACROSS MONTANA. THE FIRST
ONE IS SCHEDULED FOR THURSDAY NIGHT AND SHOULD BRING THE STRONGEST
COLD FRONT OFF THE PRECESSION OF WAVES SUNDAY. AFTER THE FIRST WAVE
EXITS FRIDAY NIGHT... SYNOPTIC ZONAL FLOW AND A LEE SIDE MOUNTAIN
TROUGH WILL SET UP THROUGH SUNDAY ACROSS MONTANA. THIS WILL PROVIDE A
PARTIAL FOCAL POINT FOR NEW SHOWERS AND THUNDERSTORMS TO DEVELOP
WHEN NEW VORT MAXES FROM THE BREAKING PCNW TROUGH EXIT THE
MOUNTAINS AND INTERACT WITH PEAK HEATING DURING RANDOM AFTERNOONS.
AT THE MOMENT MESOSCALE VORT MAXES ARE NOT WELL DEFINED BY THE
MODELS THIS FAR OUT BETWEEN THE GFS/EC/GEM AND THEREFORE TIMING
MAY NOT PHASE WELL WITH PEAK HEATING FOR STRONG TO SEVERE THUNDER
BUT IS POSSIBLE.

SUNDAY NIGHT ONWARD... AT THIS POINT THE PATTERN BECOMES UNSTABLE
AND MODELS ARE ANTICIPATED TO CHANGE THEREFORE CONFIDENCE IS LOW.
HOWEVER... BEST GUESS IS THAT THE PATTERN WILL SHIFT FROM ZONAL
FLOW TO WEAK RIDGING AND THEN ENHANCED. THIS SHOULD LEAD TO SHOWERS
QUICKLY DROPPING OFF WITH PARTLY CLOUDY TO MOSTLY CLEAR SKIES. GAH

&&

.AVIATION...
VFR TONIGHT WITH ISOLATED SHOWER RAPIDLY DISSIPATING. PATCHY
LIGHT FOG WILL BE POSSIBLE ON RIVER BOTTOMS OVERNIGHT JUST BEFORE
MORNING. WINDS WILL BE LIGHT AND VARIABLE OVERNIGHT RISING TO 5 TO
10 KNOTS OUT OF THE NORTHWEST THROUGH THE DAY. HICKS

&&

.HYDROLOGY...
FLOODING CONTINUES ON THE MILK RIVER FROM NEAR HINSDALE THROUGH
NASHUA ALTHOUGH WATER LEVELS ARE FALLING SLOWLY. TRIPLE CREEK
RESERVOIR IN S VALLEY COUNTY...WHICH EMPTIES INTO LONE TREE
CREEK...THEN INTO WILLOW CREEK...IS IN DANGER OF FAILING.

FLOODING ALSO CONTINUES ALONG THE MUSSELSHELL RIVER AND FLATWILLOW
CREEK IN PETROLEUM COUNTY.

WATER RELEASES WILL CONTINUE FROM FORT PECK DAM AT AROUND 60K
CFS. THE MISSOURI RIVER FROM BELOW THE DAM TO THE NORTH DAKOTA
BORDER WILL CONTINUE TO REMAIN HIGH DUE TO THESE RELEASES COMBINED
WITH THE WATER FLOWING FROM THE MILK RIVER. LITTLE CHANGE IN
RIVER LEVEL IS EXPECTED OVER THE NEXT WEEK.

HEAVY RAIN LATE LAST WEEK INTO THE WEEKEND RESULTING IN FLOODING
ALONG MANY STREAMS AND CREEKS NORTH OF THE MISSOURI RIVER. WATER IS
BEGINNING TO RECEDE ALONG THE POPLAR RIVER BUT IS STILL RISING ON
BIG MUDDY CREEK.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 20, 3:17 PM MDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
317 PM MDT MON JUN 20 2011

MTZ016>024-062-211100-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-EASTERN ROOSEVELT-
317 PM MDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOOD WARNINGS REMAIN IN EFFECT FOR FOR THE MILK AND MISSOURI
RIVERS FROM TAMPICO EAST TO THE NORTH DAKOTA BORDER. FLOOD
WARNING ARE ALSO IN EFFECT FOR MANY SMALL CREEKS AND STREAMS IN
THE AREA. SEE THE LATEST FLOOD STATEMENTS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 20, 8:16 PM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
816 PM MDT MON JUN 20 2011

MTZ020-210315-
ROOSEVELT-
816 PM MDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL ROOSEVELT COUNTY IN NORTHEAST MONTANA...

UNTIL 915 PM MDT.

AT 805 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
BREDETTE TO 9 MILES NORTH OF POPLAR...AND MOVING SOUTHEAST AT 5 MPH.

THE PRIMARY CONCERN WITH THESE SLOW MOVING THUNDERSTORMS IS
LOCALIZED MINOR FLOODING FROM HEAVY RAIN. RADAR ESTIMATED RAINFALL
RATES OF BETWEEN ONE AND ONE AND A HALF INCHES PER HOUR HAVE
OCCURRED AND WILL LIKELY CONTINUE THROUGH 9 PM. THE RAIN WILL FALL
OVER SMALL TRIBUTARIES FEEDING THE POPLAR RIVER. AN AREAL FLOOD
WARNING IS ALREADY IN EFFECT FOR THE AREA THROUGH WEDNESDAY EVENING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...RURAL AREAS
BETWEEN BREDETTE AND POPLAR.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. BE ALERT FOR RISING WATER ON AREA CREEKS AND
STREAMS.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL
WEATHER SERVICE.

LAT...LON 4832 10511 4808 10512 4807 10513 4815 10533
      4846 10536
TIME...MOT...LOC 0209Z 330DEG 4KT 4838 10530 4824 10524

MOYER
WEATHER.GOV/GLASGOW
Special weather statement, Jun 20, 10:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1021 PM MDT MON JUN 20 2011

MTZ018-020-062-210445-
DANIELS-ROOSEVELT-
1021 PM MDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN ROOSEVELT COUNTY IN NORTHEAST MONTANA...
  SOUTHEASTERN DANIELS COUNTY IN NORTHEAST MONTANA...

UNTIL 1045 PM MDT.

AT 1018 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF BREDETTE...MOVING SOUTHEAST
AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RURAL AREAS
OFNORTHERN ROOSEVELT AND SOUTHEASTERN DANIELS COUNTIES.

LAT...LON 4858 10497 4856 10497 4856 10493 4851 10480
      4834 10517 4857 10530 4866 10513
TIME...MOT...LOC 0421Z 313DEG 7KT 4856 10518

RSMITH
WEATHER.GOV/GLASGOW

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:16 PM MDTSpecial Weather StatementGGWRoosevelt59 min
Jun 20, 9:21 PM MDTAreal Flood WarningGGWValley37 hr
Jun 20, 10:39 PM MDTSpecial Weather StatementGGWSheridan66 min
Jun 21, 2:24 PM MDTSpecial Weather StatementGGWRoosevelt66 min
Jun 21, 2:54 PM MDTSpecial Weather StatementGGWDaniels36 min

Nearby

Special Weather Statements in Montana, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.